Alert archive / Iowa / Special Weather Statements in 2014

Special Weather Statement, NWS La Crosse, WI

June 18, 2014La Crosse County, Wisconsin; 4 counties in Iowa; Houston County, Minnesota

NWS La Crosse, WI issued this special weather statement at Jun 18, 2014, 5:07 AM CDT for La Crosse County, Wisconsin; 4 counties in Iowa; Houston County, Minnesota. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 5:07 AM CDT (10:07 UTC)
Expired
Jun 18, 2014, 5:45 AM CDT
In force
38 min
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA, Houston County, MN, La Crosse County, WI

The radar

The La Crosse radar (KARX), 33 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:32 AM CDTTSTM WND GST 502 E La Crosse, WI
Jun 18, 5:33 AM CDTTSTM WND GST 46French Island, WI
Jun 18, 5:45 AM CDTTSTM WND DMG2 S West Salem, WITREES DOWN OVER COUNTY ROAD M SOUTH OF WEST SALEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS83 KARX 181007
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT WED JUN 18 2014
 
IAZ010-011-029-030-MNZ088-096-WIZ033-041-053-181045-
ALLAMAKEE-WINNESHIEK-FAYETTE-CLAYTON-HOUSTON-WINONA-LA
CROSSE-TREMPEALEAU-VERNON-
507 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALLAMAKEE...
WINNESHIEK...NORTHERN FAYETTE...NORTHWESTERN CLAYTON...HOUSTON...
SOUTHEASTERN WINONA...LA CROSSE...SOUTHEASTERN TREMPEALEAU AND
WESTERN VERNON COUNTIES...

AT 504 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE 
EXTENDING FROM WINONA TO 10 MILES WEST OF DECORAH TO HAWKEYE 
IOWA...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. AUTOMATED 
OBSERVATIONS AT CHARLES CITY IOWA AND THE ROCHESTER AIRPORT BOTH 
REPORTED GUSTS AROUND 50 MPH.

LOCATIONS THAT WILL BE IMPACTED INCLUDE... 

LA CROSSE...ONALASKA...WINONA...HOLMEN...DECORAH...LA CRESCENT... 
WAUKON...CALEDONIA...WEST UNION...ELKADER...LANSING...FRENCH 
ISLAND...WEST SALEM...POSTVILLE...MONONA...TREMPEALEAU...GALESVILLE 
AND FAYETTE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4287 9206 4350 9188 4350 9173 4385 9173
      4385 9178 4406 9172 4406 9164 4403 9156
      4407 9154 4408 9115 4407 9115 4407 9095
      4342 9114 4341 9121 4336 9121 4334 9116
      4276 9133
TIME...MOT...LOC 1004Z 268DEG 42KT 4403 9165 4294 9195 

$$

AJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:45 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 18, 3:45 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 AM CDT WED JUN 18 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE CHANCES AND
HEAVY RAIN THREAT THROUGH THE PERIOD.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE IN FAR NORTHEAST CO WITH A
WARM FRONTAL BOUNDARY NORTHEAST ACROSS NEB THEN ACROSS NORTHERN IA.
THIS BOUNDARY AND LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
OF A VERY MOIST/UNSTABLE AIRMASS INTO/OVER IT REMAIN THE MAIN
FORCING MECHANISMS FOR SHRA/TSRA ALONG/NORTH OF THE FRONT EARLY THIS
MORNING. AFTER A LULL/SLOW START THRU MUCH OF THE EVENING...
CONVECTION GENERALLY INCREASING FROM SOUTHEAST SD TO MUCH OF WI
EARLY THIS MORNING. MOST CELLS SLOWER MOVING THIS MORNING...CAPABLE
OF PRODUCING LOCALLY HEAVY RAINS.

NO BIG PROBLEMS NOTED WITH 18.00Z MODEL INITIALIZATIONS. SOLUTIONS
RATHER SIMILAR IN THE LARGER SCALE FOR TODAY/TONIGHT AS THE NORTHERN
ROCKIES LOW/TROUGH MOVES INTO THE NORTHERN PLAINS. TREND FAVORS
FASTER OF THE EARLIER RUNS WITH THE PORTION OF THE TROUGH MOVING
INTO NEB/SD/ND BY 12Z THU. BETTER CONSENSUS OF THE SFC LOW/TROUGH/
FRONT TO NEAR THE MN/DAKOTAS BORDER AT 12Z THU. HOWEVER...PLENTY OF
MESO-SCALE/LOWER-LEVEL DETAIL DIFFERENCES...WHICH IMPACT CONVECTIVE
EVOLUTION THE NEXT 24-36 HRS. GIVEN THESE DETAIL DIFFERENCES WITH
IMPACTS ON THE SENSIBLE WEATHER...SHORT-TERM FCST CONFIDENCE IS
AVERAGE AT BEST THIS CYCLE.

SHORT-TERM FCST PROBLEMATIC THIS CYCLE WITH NAM/GFS/ECMWF/CAN-GEM
STRUGGLING ON CONVECTION TIMING/PLACEMENT EARLY THIS MORNING. LATEST
HRRR AND RAP13 HIGH-RES/WRF RUNS DOING BETTER CAPTURING SHRA/TSRA
TRENDS EARLY THIS MORNING. SHRA/TSRA MOTION GRADUALLY BECOMING
EASTERLY AS CONVECTION/COMPLEX MATURES AND TAKES ON THE CORFIDI
VECTOR MOTION...AND HEADING INTO THE FCST AREA. MAINTENANCE AS IT
COMES EAST THRU THE MID MORNING HOURS IS THE BIGGER QUESTION. THE
STRONGER OF THE LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
PROGGED TO REMAIN OVER NORTHWEST IA...AND WEAKENS THRU 12Z AND 18Z
TODAY. HOWEVER MODELS INDICATE CONVERGENCE ON THE NOSE OF 925-850MB
LOW LEVEL JET REMAINS OVER NORTHERN IA/SOUTHERN MN THRU AT LEAST
12Z. WILL FOLLOW TRENDS OF HRRR/RUC13 AND CARRY LIKELY/CATEGORICAL
MENTION OF SHRA/TSRA EARLY THIS MORNING...TRENDING DOWNWARD THRU THE
MORNING AS THE LOW LEVEL JET CONVERGENCE/INFLOW GRADUALLY WEAKEN...
BUT CONFIDENCE IS NOT HIGH IN THIS. LOWER LEVEL FORCING/LIFT
INCREASES AGAIN TONIGHT WITH THE FRONT PROGGED TO BE JUST SOUTHWEST
OF THE FCST AREA AND A WEAK SHORTWAVE LOOKING TO APPROACH FROM THE
SOUTHWEST. CONTINUED THE 60-70 PERCENT SHRA/TSRA CHANCES TONIGHT.

WITH PW VALUES OF AROUND 1.75 INCHES OR HIGHER IN THE INFLOW AIR...
WARM CLOUD DEPTH OF AROUND 4KM AND THE SLOWER STORM MOTION...TSRA
WILL REMAIN CAPABLE OF PRODUCING RAIN RATES OF 1-2 INCHES/HR. FLASH
FLOOD WATCH WAS DUE TO EXPIRE AT 7 AM THIS MORNING. WILL EXTEND THIS
TO 7 AM THU. GIVEN LITTLE CHANGE IN THE VERY MOIST/UNSTABLE AIRMASS
OVER THE AREA AND A FRONTAL BOUNDARY FOR FOCUSING LOWER LEVEL
CONVERGENCE/LIFT OF THIS AIRMASS IN THE AREA...THE THREAT OF HEAVY
RAINS/FLASH FLOODING CONTINUES TONIGHT. EXPECTATIONS ARE THERE WILL
BE A LULL IN THE SHRA/TSRA IN THE FCST AREA AROUND MID-DAY TODAY...
BUT SEEMS EASIER TO JUST RUN THE FLASH FLOOD WATCH THRU 12Z THU.
EXACTLY WHERE THE HEAVIEST RAINS MAY OCCUR REMAINS IN QUESTION BUT 3
HR FLASH FLOOD GUIDANCE VALUES ACROSS MUCH OF THE FCST AREA ARE
AROUND 2 INCHES OR LESS. SLIGHT RISK OF SEVERE TSRA CONTINUES
TODAY/TONIGHT...SEE SWODY1 FOR DETAILS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS FOR THU THRU FRI NIGHT...CONTINUED
HIGHER SHRA/TSRA CHANCES...SEVERE/HEAVY RAIN THREATS THU/THU NIGHT.

18.00Z MODELS OFFER SLOWLY IMPROVING AGREEMENT THU THRU FRI NIGHT AS
THE US/CAN BORDER MID LEVEL LOW SLOWLY MOVES EAST AND PUSHES 2 LOWER
LEVEL/SFC TROUGH/FRONTS INTO THE FCST AREA. FIRST OF THESE TO
ADVANCE IN THU NIGHT AND THE SECOND TO PUSH TOWARD THE AREA FRI
NIGHT. PLENTY OF MESO-SCALE/LOWER LEVEL DETAIL DIFFERENCES CONTINUE
IN THE THU-FRI NIGHT PERIOD...MAKING FCST CONFIDENCE THIS PERIOD
ALSO AVERAGE AT BEST.

FIRST LOWER LEVEL TROUGH FRONT TO HAVE 1.5 TO 2 INCHES OF PW AHEAD
OF IT THU. WITH FALLING HGTS ALOFT AND WEAK SHORTWAVES ROTATING THRU
THE FLOW AHEAD OF THE MID LEVEL LOW....LIFT/DIVERGENCE ALOFT TO AID
CONVECTION THU. STRONGER OF THE LOWER LEVEL FORCING/LIFT SPREADS
ACROSS THE AREA THU...SLOWLY TRANSLATING EAST OF THE AREA THU NIGHT.
CONTINUED THE 60-75 PERCENT SHRA/TSRA CHANCES THU...TRENDING
DOWNWARD AND EASTWARD THU NIGHT. POTENTIAL CONTINUES FOR MORE
DOWNPOURS AND LOCALLY HEAVY RAINS THU/THU NIGHT...AND IN TIME WILL
LIKELY HAVE TO EXTEND THE FLASH FLOOD WATCH THRU THU/THU NIGHT. WITH
SOME INCREASE OF 0-6KM BULK SHEAR THU/THU EVENING...A SLIGHT RISK OF
SEVERE STORMS CONTINUES FOR PORTIONS OF THE AREA THU. SEE SWODY2 FOR
DETAILS. THIS THU/THU EVENING RISK MAY BE MUTED IF CONVECTION IS
ONGOING OR DEVELOPS ALREADY THU MORNING.

BY THE TIME THE SECOND LOWER LEVEL TROUGH/FRONT ARRIVES MORE
WESTERLY 850-700MB FLOW BEHIND THE FIRST TROUGH/FRONT WILL HAVE
PUSHED SOME OF THE DEEPER/HIGHER PW AIRMASS EAST OF THE AREA. WITH
THE AREA BETWEEN THE SYSTEMS FRI...LESSER SHRA/TSRA CHANCES OR
TRENDING TOWARD DRY SEEMS REASONABLE. SOME INCREASE OF LOWER LEVEL
MOISTURE TRANSPORT/THERMO-DYNAMIC FORCING FRI NIGHT AS THE SFC-850MB
TROUGH PUSHES INTO THE AREA. 20-40 PERCENT SHRA/TSRA CHANCES BY
LATER FRI NIGHT ALSO REASONABLE. USED A BLEND OF THE GUIDANCE HIGHS
LOWS FOR THU THRU FRI NIGHT.

FOR SATURDAY THROUGH TUESDAY.../DAYS 4-7/...

ONCE AGAIN...DID NOT SPEND A LOT OF TIME LOOKING AT THE DETAILS IN
THE DAY 4-7 PORTION OF THE FCST.

18.00Z MEDIUM RANGE MODELS WEAKEN AND TRACK THE US/CAN BORDER LOW
FURTHER NORTH/EAST SAT...WITH BROAD WEST TO NORTHWEST FLOW DEVELOPING
ACROSS THE UPPER MIDWEST. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY
BREAKS DOWN SUNDAY AS RIDGING ALOFT BUILDS OVER CENTRAL NOAM AND
ANOTHER STRONGER TROUGH DROPS DOWN THE EAST SIDE OF THIS RIDGE
TOWARD THE WESTERN GREAT LAKES. PLENTY OF TIMING/DETAIL DIFFERENCES
WITH THE EVOLUTION OF THIS TROUGHING OVER THE UPPER MIDWEST BY
MON/TUE. NEEDLESS TO DAY...CONFIDENCE IN THE SAT-TUE PORTION OF THE
FCST IS BELOW AVERAGE.

MID LEVEL FLOW PATTERN SUGGESTS A SERIES OF LOWER LEVEL TROUGHS AND
ROUNDS OF INCREASED MOISTURE/FORCING/LIFT TO MOVE ACROSS THE AREA
SAT THRU TUE. THIS PERIOD LOOKS DRIER THAN THIS WEEK...BUT MODEL/
ENSEMBLE CONSENSUS HAS PERSISTENT SHRA/TSRA CHANCES MUCH OF THE
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. BY
SUNDAY...WITH MORE NORTHWEST FLOW ALOFT AND THE NORTHERN STREAM
TROUGHING BRINGING COOLER MID LEVEL AIR TO THE REGION...TEMPS FOR
SUN-TUE DO LOOK TO COOL TO MORE NEAR NORMAL VALUES...WITH LOWER DEW
POINTS/HUMIDITY VALUES. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR SAT
THRU TUE APPEAR TO HAVE THIS WELL TRENDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1132 PM CDT TUE JUN 17 2014

TRYING TO TIME CONVECTION AND EVENTUAL IMPACT ON AVIATION TOUGH AT
THIS POINT WITH SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT AS LOW
LEVEL JET CONTINUES TO ADVECT LOW LEVEL MOISTURE OVER BOUNDARY AND
INTO UNSTABLE LAYER ABOVE CAP. GENERALLY VFR CONDITIONS BUT WILL TRY
AND TIME HIGHER STORM THREAT WINDOWS.

ASSUMING ACTIVITY WILL QUIET DOWN AGAIN DURING LATER WEDNESDAY
MORNING FOR PERIOD OF CONVECTION FREE/VFR. COULD SEE ANOTHER THREAT
DEVELOP GOING INTO WEDNESDAY EVENING AS LOW LEVEL JET REESTABLISHES
ITSELF BUT WILL HAVE TO ADD THOSE DETAILS IN CLOSER IN TIME.

&&

.HYDROLOGY...
ISSUED AT 345 AM CDT WED JUN 18 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THU NIGHT...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2.0
INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. TSRA WILL CONTINUE
TO BE EFFICIENT RAIN MAKERS. REPEATED ROUNDS OF THESE TSRA WILL
PRODUCE A HEIGHTENED FLASH FLOOD THREAT THRU THU NIGHT. HAVE
EXTENDED THE FLASH FLOOD WATCH FOR MUCH OF THE FCST AREA THRU 7 AM
THURSDAY...AND THIS WILL LIKELY NEED TO BE EXTENDED FOR THRU THU/THU
NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ032-033-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....TJS
HYDROLOGY....RRS
Hazardous weather outlook, Jun 18, 4:32 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
432 AM CDT WED JUN 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
432 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ONE ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE
ACROSS THE AREA EARLY THIS MORNING. THE STRONGEST OF THE STORMS
WILL MOVE ALONG AND SOUTH OF INTERSTATE 90 THROUGH 9 AM. THE MAIN
SEVERE THREATS ARE DAMAGING WINDS AND LOCALLY HEAVY RAINS WHICH
MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF THE AREA TODAY AND TONIGHT.

ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TONIGHT.
TIMING IS UNCERTAIN WITH THIS ROUND OF STORMS BUT IT APPEARS TO
BE DURING THE MID EVENING TO OVERNIGHT HOURS. LARGE HAIL...
DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS WOULD BE THE MAIN
THREATS. IF STORMS OCCUR EARLIER IN THE EVENING...AN ISOLATED
TORNADO WOULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS THURSDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND FLASH FLOODING.

CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...CONTINUE FOR FRIDAY THROUGH MONDAY. IT IS TOO
EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH
ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS MORNING AND AGAIN LATER THIS EVENING
AND OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

RRS

In the hours before

Local storm report, Jun 18, 4:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     TSTM WND GST     ROCHESTER AIRPORT       43.91N 92.50W
06/18/2014  M47 MPH          OLMSTED            MN   ASOS

&&

AJ
Special weather statement, Jun 18, 4:33 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 AM CDT WED JUN 18 2014

IAZ008>011-018-019-029-030-MNZ087-088-094>096-WIZ032-061-181000-
WINNESHIEK-CLAYTON-MITCHELL-HOWARD-CHICKASAW-FLOYD-ALLAMAKEE-FAYETTE-
WINONA-OLMSTED-FILLMORE-HOUSTON-MOWER-BUFFALO-GRANT-
433 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINNESHIEK...
NORTHWESTERN CLAYTON...EASTERN MITCHELL...HOWARD...CHICKASAW...
EASTERN FLOYD...ALLAMAKEE...NORTHERN FAYETTE...WINONA...SOUTHEASTERN
OLMSTED...FILLMORE...HOUSTON...SOUTHEASTERN MOWER...SOUTHEASTERN
BUFFALO AND NORTHWESTERN GRANT COUNTIES...

AT 432 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ROCHESTER TO NEAR CHATFIELD TO NEAR NASHUA...AND
MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN ROCHESTER...WINONA...DECORAH...CHARLES CITY...LA
CRESCENT...WAUKON...CRESCO...NEW HAMPTON...CALEDONIA...WEST UNION...
SPRING VALLEY...PRESTON...LANSING...STEWARTVILLE...GOODVIEW...ST.
CHARLES...CHATFIELD...POSTVILLE...EYOTA AND RUSHFORD.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4404 9243 4410 9154 4404 9157 4399 9143
      4378 9125 4365 9127 4359 9123 4336 9121
      4333 9114 4320 9112 4312 9118 4303 9118
      4299 9115 4299 9107 4287 9105 4293 9274
TIME...MOT...LOC 0932Z 263DEG 36KT 4405 9254 4380 9223 4295 9259

WETENKAMP
Local storm report, Jun 18, 4:35 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
435 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             NORA SPRINGS            43.14N 93.01W
06/18/2014  E0.88 INCH       FLOYD              IA   PUBLIC

            TIME ESTIMATED FROM RADAR

&&

AJ
Special weather statement, Jun 18, 4:42 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 AM CDT WED JUN 18 2014

MNZ088-181015-
WINONA-
442 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINONA COUNTY...

AT 441 AM CDT...A STRONG THUNDERSTORM WAS NEAR STOCKTON...OR 7 MILES
SOUTH OF WINONA...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINONA...STOCKTON...WILSON...HART...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4405 9161 4403 9158 4402 9151 4401 9148
      4400 9144 4396 9140 4385 9139 4385 9179
      4402 9180
TIME...MOT...LOC 0941Z 267DEG 15KT 4394 9170

WETENKAMP
Local storm report, Jun 18, 4:50 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
450 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     TSTM WND GST     2 E CHARLES CITY        43.07N 92.64W
06/18/2014  M52 MPH          FLOYD              IA   AWOS

            TIME ESTIMATED FROM RADAR GIVEN GUST AT AIRPORT REPORTED
            ON 435 AM OBSERVATION.

&&

AJ
Special weather statement, Jun 18, 5:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT WED JUN 18 2014

IAZ010-011-029-030-MNZ088-096-WIZ033-041-053-181045-
ALLAMAKEE-WINNESHIEK-FAYETTE-CLAYTON-HOUSTON-WINONA-LA
CROSSE-TREMPEALEAU-VERNON-
507 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALLAMAKEE...
WINNESHIEK...NORTHERN FAYETTE...NORTHWESTERN CLAYTON...HOUSTON...
SOUTHEASTERN WINONA...LA CROSSE...SOUTHEASTERN TREMPEALEAU AND
WESTERN VERNON COUNTIES...

AT 504 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WINONA TO 10 MILES WEST OF DECORAH TO HAWKEYE
IOWA...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. AUTOMATED
OBSERVATIONS AT CHARLES CITY IOWA AND THE ROCHESTER AIRPORT BOTH
REPORTED GUSTS AROUND 50 MPH.

LOCATIONS THAT WILL BE IMPACTED INCLUDE...

LA CROSSE...ONALASKA...WINONA...HOLMEN...DECORAH...LA CRESCENT...
WAUKON...CALEDONIA...WEST UNION...ELKADER...LANSING...FRENCH
ISLAND...WEST SALEM...POSTVILLE...MONONA...TREMPEALEAU...GALESVILLE
AND FAYETTE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4287 9206 4350 9188 4350 9173 4385 9173
      4385 9178 4406 9172 4406 9164 4403 9156
      4407 9154 4408 9115 4407 9115 4407 9095
      4342 9114 4341 9121 4336 9121 4334 9116
      4276 9133
TIME...MOT...LOC 1004Z 268DEG 42KT 4403 9165 4294 9195

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:39 PM CDTSpecial Weather StatementARXTaylor36 min
Jun 17, 11:09 PM CDTSevere Thunderstorm WarningARXGrant51 min
Jun 18, 12:04 AM CDTSpecial Weather StatementARXClark26 min
Jun 18, 12:14 AM CDTSpecial Weather StatementARXGrant31 min
Jun 18, 12:21 AM CDTSevere Thunderstorm WarningARXClark24 min
Jun 18, 2:07 AM CDTSpecial Weather StatementARXClark23 min
Jun 18, 3:24 AM CDTSpecial Weather StatementARXAdams36 min
Jun 18, 4:01 AM CDTFlash Flood WarningARXAdams, Clark, Jackson, Juneau6 hr
Jun 18, 5:42 AM CDTSpecial Weather StatementARXLa Crosse, Monroe, Vernon63 min
Jun 18, 5:45 AM CDTSpecial Weather StatementARXCrawford, Grant, Richland60 min
Jun 18, 6:01 AM CDTFlash Flood WarningARXJackson, Trempealeau4 hr
Jun 18, 6:15 AM CDTSpecial Weather StatementARXAdams, Juneau75 min
Jun 18, 6:25 AM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe, Richland, Vernon65 min
Jun 18, 6:43 AM CDTFlash Flood WarningARXMonroe3 hr
Jun 18, 6:49 AM CDTSpecial Weather StatementARXGrant26 min
Jun 18, 7:05 AM CDTSevere Thunderstorm WarningARXGrant40 min
Jun 18, 10:01 AM CDTAreal Flood WarningARXJackson, Trempealeau6 hr
Jun 18, 10:38 AM CDTRiver Flood WarningARXJackson44 hr
Jun 18, 10:42 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Jun 18, 3:50 PM CDTAreal Flood WarningARXJackson, Trempealeau24 hr
Jun 17, 10:43 PM CDTSpecial Weather StatementARXDubuque32 min
Jun 18, 3:28 AM CDTSpecial Weather StatementARXMitchell32 min
Jun 18, 3:39 AM CDTSevere Thunderstorm WarningARXFloyd, Mitchell51 min
Jun 18, 3:59 AM CDTSpecial Weather StatementARXChickasaw, Howard61 min
Jun 18, 4:33 AM CDTSpecial Weather StatementARXAllamakee, Chickasaw, Howard, Winneshiek27 min
Jun 18, 2:18 AM CDTSpecial Weather StatementARXDodge27 min
Jun 18, 4:42 AM CDTSpecial Weather StatementARXWinona33 min
Jun 18, 7:41 AM CDTRiver Flood WarningARXMower67 hr
Jun 18, 3:25 PM CDTRiver Flood WarningARXMower60 hr

Nearby

Special Weather Statements in Iowa, 2014Special Weather Statements in Wisconsin, 2014Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.